MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 3-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 3-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP219H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name: irgacare®.Active ingredient(s): triclosan.Dosage form: suture/solid/parenteral.Strength: 275g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what was done to retrieve the broken piece? for example, another incision, second surgery? the broken needle was found and removed in the same surgery.How was the "puncture injury" treated? (re-operation; extended surgery; prescription steroids; antibiotics prescribed; other medication prescribed)? if so, please clarify.Contacted with the sales rep today via phone and the information requested is unknown.What is the most current patient health status and condition? contacted with the sales rep today via phone and the information requested is unknown.Did the patient need any different type of post op care due to the "puncture injury"? contacted with the sales rep today via phone and the information requested is unknown.Was the puncture injury to the patient? please describe.Was the puncture injury to the nurse midwife? please describe.The puncture injury to the patient, other information is unknown.
 
Event or Problem Description
It was reported that a patient underwent a vaginal delivery on (b)(6) 2023 and suture was used to suture the lateral episiotomy portion of the patient.During the procedure, after the midwife has sewed more than ten stitches, the midwife needed to hide the suture into the vagina and passed it through the vaginal opening.At this point, it was found that the needle was broken in the vaginal tissue.The midwife carefully searched for a broken needle in the vaginal tissue and took it out.When taking it out, it caused puncture injury to the patient.The original suture was taken out together, and upon examination, the tail of the needle was broken.The rear midwife used another suture that was previously punctured to knot and complete the suture.Due to the timely detection, the broken needle did not remain in the tissue.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/8/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following additional information was received: the layer sewing with the reported device was perineal skin and perineum, and the sewing method was continuous suturing.

Brand Name
VCL+ UD 27IN 3-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16644029
Report Number2210968-2023-02214
Device Sequence Number6157607
Product Code GAM
UDI-Device Identifier10705031051720
UDI-Public10705031051720
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP219H
Device Catalogue NumberVCP219H
Device Lot NumberSBMLEP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale